Format

Send to

Choose Destination
See comment in PubMed Commons below
J Forensic Sci. 2013 Jan;58 Suppl 1:S278-9. doi: 10.1111/1556-4029.12009. Epub 2012 Oct 19.

A drug fatality involving Kratom.

Author information

1
Bexar County Medical Examiner's Office, 7337 Louis Pasteur Drive, San Antonio, TX 78229, USA. Michael.Neerman@bexar.org

Abstract

A 17-year-old white man who showed no obvious signs of trauma was found unresponsive in bed and was pronounced dead at the scene. The decedent had a documented history of heroin abuse and chronic back pain and reportedly self-medicated with Kratom (mitragynine). The autopsy was remarkable only for pulmonary congestion and edema and a distended bladder, both of which are consistent with, though not diagnostic of, opiate use. A laboratory work-up revealed therapeutic levels of over-the-counter cold medications and benzodiazepines. However, of interest was a level of mitragynine at 0.60 mg/L. Given the facts of the case, the Medical Examiner certified the cause of death as "possible Kratom toxicity" and the manner of death was classified as "accident."

PMID:
23082895
DOI:
10.1111/1556-4029.12009
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center